MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035473100
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that coil embolization procedure of aneurysm located on the anterior communicating artery (acom), it was difficult to introduce the last coil (subject device) into the aneurysm.The coil failed to be completely deployed after 5cm of its length.While trying to withdraw the coil, the coil stretched, detached, and crumpled within the carotid bifurcation.It took some time until the physician was able to withdraw the coil out of the aneurysm and out of the patient¿s body by using a stent retriever.The procedure was completed with another coil of the same size.There were no patient complications.
 
Additional Manufacturer Narrative
Based on returned product lot number, the device history record confirms that the device met all material, assembly and performance specifications.Visual inspection was performed on the returned sample and it was observed that the delivery wire was kinked at the distal end and the main coil had prematurely detached at the detachment zone.The main coil was not returned.During functional test, the sheath was flushed, and the delivery wire was advanced without difficulty.Based on the device analysis, the as reported event was confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information, the coil failed to completely deploy within the aneurysm after several trials.The device was returned, and the main coil had been detached prematurely from the delivery, confirming the event.It is probable that the main coil prematurely detached during positioning within the aneurysm, causing the reported event.An assignable cause of procedural factors will be assigned to the reported issues and the analyzed premature detachment.It is probable that the delivery wire was kinked as a result of handling of the device during the clinical procedure.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 3MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8434713
Report Number3008881809-2019-00074
Device Sequence Number11076073
Product Code HCG
UDI-Device Identifier07613252239475
UDI-Public07613252239475
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2021
Device Catalogue NumberM0035473100
Device Lot Number20744803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight60